Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Norvasc, dizzy, sleepy. Suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I take 2.5 mg of Norvasc at night, and my doctor wants to increase it 5 mg. When I tried taking the whole pill I got very dizzy and sleepy. I want to take half in the morning and half at night since I never had difficulty taking the 2.5mg at one time
Please help me!! I never can seem to lose any weight. I stay consistent at my current weight. I don't exercise as regularly as I should. But I eat moderately. I really want to achieve this goal
Posted Sun, 22 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 57 minutes later

Thanks for writing to us.

Norvasc at the dose of 5mg daily should not cause the dizziness and sleepiness that you are experiencing.

It is best to take the antihypertensive at the same time and full dose at one time, as the peak effect is produced better after taking the full dose. Try taking the full dose of 5mg for a few days and see if your body tolerates it.

It is really nice that you want to lose some weight. But before I suggest you anything I need to know a few things about you-
1. What kind of a diet do you prefer- Veg or non-veg.
2. What kind of daily schedule do you follow?- time spent sitting, sleeping, in mild daily activities and in heavy work.
3. How much time are you spending in exercise per week?
4. In how much time to you want to reduce and how many kilos?

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor